... gabapentin I feel pain in other places I feel like its not helping due to the last week my arm shoots with pain and goes numb I'm at a lost should I wait lil bit long or what I see my doctor on Monday for follow up on this meds I take 100mg 3 x per day
Hello R russy,
welcome, I am so sorry to here about the pain you are having, it is tuesday so i assume u are saying your are not due to see your dr until next monday the 8th, not that this is a very long x to wait, but when someone is in severe pain such as u say u are in every second seems like yrs, also i would like to ad I don't like the sound of what u said about your arm going numb, i am no dr nor expert, but if it were me I truely don't think I would wait if I were u do to the numbness in your are I don't like the sound of that, which are if u don't mind me asking, hit comment to respond or to add anything else, but as I said if it were me and my arm was going numb and I was in this much pain, I would go to the er and let them take a look, also, isn't there anyway that u can call the doctor and get in there tommorow as an emergency add on, I use to go to a doc office and if I had something serious like u they would put me in as an emergency add on, of course I would have to wait for all the people that had appointments, but it's better then having to wait till Monday, and as I said your other option is to go into er, numbness in arm can be sign of serious issues not trying to scare u, that's why i would do something asap and not wait till monday... I will say a prayer all goes well, get yourself to the doc as an add on or go to er tonight or first thing in morning if you are still having this issue in my opinion... good luck and GOD BLESS
Hello. Is this your left arm? Both arms? Has this happened before?
Left arm might mean heart troubles and you should go straight to ER. Don't drive, get help or dial 911.
GABA takes time to work, especially once pain is high like yours the body is slow to respond. However, taken as prescribed consistently it will reduce your pain. So I hope it kicks in very soon. Pain does not completely go away. It will reduce. When you see the doctor, he will need to know how reduced it is so he can keep working with you. Keep a log of each day. It helps you look for progress and gives him important information too.
My heart goes out to you. Stay strong. Let us know how you are doing and how the doctor proceeds.
Hello R_russy, & welcome to the site. I assume you told your doctor about the pain in your arms is why you got the diagnosis of fibromyalgia 2 days ago. It take gabepentin time to work. It's not an instant relief type of medication, & you are on a very low dose. Your doctor will more than like increase your dose gradually, until you take 300mg at a time maybe up to 1800mg a day. My husband take 1200mg a day & has for a long while. It does help his fibromyalgia, but as I stated, it takes times to build up to a dose that helps. Finding the right med that helps with this can be kind of tricky for each patient. I have been diagnosed with fibro since 1992, but told I have had it most of my life. I don't take any particular drug or medication for fibromyalgia as I haven't found one that helps without side effects that were too much for me. The best advice I can give you is to keep on your computer & read & find out all you can about fibro.
Exercise, believe it or not, is the very best friend of the fibro patient. Keep moving is the key. Walk past that couch when it looks so inviting & go for a walk instead. It's hard, but very important to keep moving. If you saw your PCP for your diagnosis, I would suggest you also see a rheumatologist which is the correct doctor that treats fibromyalgia. Give that gabepentin time to work. Sometimes it may take weeks, but it does take time. Wishing you the best...
Oh thank heavens the voice of reason Mary. Welcome to the world of fibro russy, numbness and pain are what we deal with all the time. I have constant rib cage pain on the left side and my left arm aches and gets tingley. You'll get to know what is the fibro pain and what isnt'. It can masquerade at being other things, like carpal tunnel or stomach problems. You are on a low dose of gabapentin. I would suggest a rheumatologist too. They are used to treating us. Here is a web site that will give you alot of info.
I agree with everyone else's comments but just wanted to add that if you haven't already, I think it's imperative to get a neurological exam to rule out other possibilities. For example, I have herniated discs in my neck & my arms go numb. I'm sorry to hear that you have been diagnosed with Fibro. I was diagnosed back in 2006 after going thru a lot of surgical procedures to my back after a car accident. I believe I've had fibro my whole life but the accident & resulting trauma kicked it into high gear & the docs all agreed. I've been on Lyrica since then (finally stabilizing at 300mg/day), also on gabapentin at same time (on & off about 900mg/day) along with other meds for pain, muscle relaxers, insomnia meds, etc. I even get Botox injections for the resolution tension headaches, migraines, muscle spams in my neck/shouldars (cervical dysplasia) & Medicare covers it.
Hopefully you don't have all these issues as I am also dealing with the fallout from a car accident. But, any pain is pain and I'm sorry that you are going thru this! This support group is really helpful! So, please if you have questions let us know. And, please give us a follow up on what your doctor thinks is going on with you numb arm. I wish you all the best!!!
I ask my rheumatologist the same question as these symptoms are very scary at times. In my case this was due to a heredity condition on my fathers side know as carpal tunnel syndrome. Carpal tunnel syndrome is a condition in which there is pressure on the median nerve -- the nerve in the wrist that supplies feeling and movement to parts of the hand. It can lead to numbness, tingling, weakness, or muscle damage in the hand and fingers. Is there any chance this could apply to you.
I have had Fibro for about 35+ years & you will find that you will have the pain move around alot. Unfortunately Fibro does affect all of your body.
And as far as the pain & numbness goes you will feel that off & on all over. And since it is your Right arm at least you know it doesn't have anything to do with your heart.
As far as the Gabapentin goes 100 mg is a Very low dosage & I am sure when you see the Dr. they will increase the dosage.
My current dose is 900 mg 3x day.
It also takes 3-4 weeks to build up into your system.
I also take Lyrica & Cymbalta they are both medications that are approved for Fibro.
Unfortunately you will find that Fibromyalgia is not any easy disorder to treat.
I suggest you do some research on line about Fibromyalgia & be informed when you talk to your Dr.
But definitely keep asking questions & stay on this site as you will find there is alot of Great people here & you will get great support. Take care, Kathy
Several medications were already mentioned that can possibly help with Fibro. As I did't respond well to any that were tried, I was lastly given an IV of Litacaine to see if this relieved the pain. While the Litacaine was entering my system, they would ask, off and on, for me to check a painful area on my arm to see if the pain had eased. Unfortunately, this didn't resolve my pain issue, but it might for you if you have tried everything else. If the Litacaine did work, I believe they can provide it to you in pill form. Best Wishes. C.E.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Oct 2011 • 5 answers
Posted 10 Nov 2012 • 16 answers
Posted 28 Feb 2013 • 22 answers
Posted 16 Mar 2014 • 3 answers
Posted 22 Dec 2015 • 4 answers